Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

July 6, 2018White County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 6, 2018, 2:15 PM EDT for White County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2018, 2:15 PM EDT (18:15 UTC)
Expired
Jul 6, 2018, 2:45 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
50

County White County, GA

The radar

The Greer radar (KGSP), 144 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.3 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2018-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 716 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2018-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
716 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

670 
WWUS82 KFFC 061815
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT FRI JUL 6 2018
 
GAZ016-061845-
White GA-
215 PM EDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 245 PM EDT...

At 215 PM EDT...a strong thunderstorm was over Qualatchee Lake, or
near Cleveland...moving southwest at 25 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Camp Coleman Lake, Whitley Gap
Shelter, Robertstown, Anna Ruby Falls, Smithgall Woods Conservation
Are, Sautee and Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3475 8363 3450 8380 3451 8380 3457 8387
      3461 8386 3463 8388 3472 8386 3473 8383
      3475 8382 3476 8383 3479 8379 3480 8375
      3479 8371 3480 8369
TIME...MOT...LOC 1815Z 046DEG 24KT 3467 8381 

HAIL...0.25IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 6, 1:30 PM EDT, 45 minutes earlier.

Area forecast discussion, Jul 6, 1:30 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
130 PM EDT Fri Jul 6 2018

.UPDATE...

No significant changes made to the short-term forecast grids. Tweaked
hourly Temps/Dew Points/POPs/etc. to match current trends. Although
convective development has been a bit slower than anticipated along/
ahead of the frontal boundary to the north, I still expect good
coverage of convection to develop and/or move into the area through
the afternoon. Instability is expected to remain moderate at best so
widespread severe thunderstorm development remains unlikely, however,
some strong storms with isolated severe storms is still likely.

20

&&

.PREV DISCUSSION... /Issued 743 AM EDT Fri Jul 6 2018/

PREV DISCUSSION... /Issued 334 AM EDT Fri Jul 6 2018/

SHORT TERM /Today through Saturday/...
A recent glance at early morning water vapor imagery shows a large
ridge of high pressure centered roughly near the 4 corners
vicinity...confining the stronger belt of westerly flow to northern
latitudes where vorticity associated with several shortwave troughs
can be identified near the coastline of the PacNW/BC and Quebec. In
addition...weak waves of low pressure were found off the Ga/FL coast
and just south of the LA coast. In the lower levels...a cold front
extends S/SWWD from Quebec cyclone to the GL region and into the
Southern Plains. Abundant moisture resides ahead of the boundary
while a much drier 1030mb high is situated on the backside of the
front.

For today...as has been the case...a retrograding /albeit slowing/
pattern is present across most of the lower 48 and will continue
thru the short term as ridge builds westward into Great Basin region
and weak areas of low pressure slide westward from the Atlantic
coastal waters of Ga/FL and the GOM. The CWA will experience
enhanced forcing from the south from Ga/FL coast wave as well as
forcing from the north from approaching cold frontal boundary. Given
abundant lower level moisture and increasing deeper layer
moisture...better chances for convection will exist this afternoon
and evening...especially across the north. Altho some more linear
clusters may accompany the front as it sags south into north Georgia
this afternoon...mid and upper level wind fields will remain light
and unimpressive...preventing widespread clustering of storms and
limiting widespread severe chances. Nonetheless...forecast soundings
suggest strong sfc-3km lapse rates and somewhat cool air aloft so a
few strong to severe storms carrying a wind/small hail threat seems
probable.

Convection may continue into portions of the overnight before
dwindling. Enough forcing in the vicinity of the front in addition
to Georgia continuing to reside within western US ridge "ring of
fire" will contribute to continued chances for redevelopment of
convection on Saturday. By the end of the short term Saturday evening
.lower level high pressure behind the front will slide east into
the Mid Atlantic/lower Northeast. This will allow for ridging to
develop down the leeward side of the Appalachians where some drier
air looks to make it at least into the Carolinas before we enter the
long term.

Kovacik

LONG TERM /Saturday Night through Thursday/...
A cold front will move into central Georgia Saturday before
stalling and eventually dissipating. Showers and thunderstorms are
expected to develop Saturday and Sunday across the CWA. A few of
these storms could be strong to severe as CAPES remain high across
the CWA both days. By early next week the atmosphere stabilizes
somewhat and we get back into a more diurnally driven pattern of
isolated to scattered thunderstorms.

17

&&

.AVIATION...
18Z Update...

Most areas SCT/BKN VFR level clouds currently and this trend should
continue outside of convection through 06Z. MVFR or lower ceilings
developing by 06-08Z most areas, continuing through 14-16Z.
Conditions should improve to mainly VFR by 18Z most areas. Isolated
to scattered convection developing at this time will become more
widespread through 00Z before diminishing to isolated by 06Z. Winds
northwest to northeast 4-8kt will become mainly northeast to east
after 04-06Z.

//ATL Confidence...18Z Update...

Medium on timing of convection and lower ceilings early Saturday
morning. High on all other elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          92  71  83  67 /  60  50  70  50
Atlanta         90  72  84  69 /  60  60  70  50
Blairsville     85  66  79  63 /  60  50  60  30
Cartersville    89  70  84  69 /  60  50  70  40
Columbus        93  74  88  72 /  50  50  70  60
Gainesville     88  70  80  67 /  60  50  60  40
Macon           93  72  88  71 /  50  50  70  60
Rome            90  70  84  69 /  60  50  60  40
Peachtree City  91  71  85  69 /  60  60  70  50
Vidalia         92  73  90  72 /  40  40  70  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....RW
AVIATION...20
Hazardous weather outlook, Jul 6, 12:46 PM EDT, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1246 PM EDT Fri Jul 6 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071700-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1246 PM EDT Fri Jul 6 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous showers and thunderstorms are expected
this afternoon and into tonight as a cold front moves out of the
Tennessee Valley and into north Georgia. A few thunderstorms
could be strong to severe with gusty winds, frequent lightning,
and heavy rain. The most favorable time frame for thunderstorm
development will be through 10 PM.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

The cold front will continue its slow southward movement, moving
into central Georgia by Saturday afternoon. Numerous thunderstorms
are expected to develop by late Saturday morning and continue into
Saturday evening. Scattered to numerous thunderstorms are expected
again Sunday, mainly across central Georgia as the cold front
stalls across central Georgia. A few of these storms both Saturday
and Sunday could be strong to severe with gusty winds, frequent
lightning, and heavy rain.

Scattered mainly afternoon and evening thunderstorms are possible
Monday through Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 6, 12:57 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1257 PM EDT FRI JUL 6 2018

GAZ005-007-013-061745-
Gilmer GA-Pickens GA-Murray GA-
1257 PM EDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GILMER...
NORTHWESTERN PICKENS AND SOUTHEASTERN MURRAY COUNTIES UNTIL 145 PM
EDT...

At 1257 PM EDT...a strong thunderstorm was over Roundtop, or near
Ellijay...moving southwest at 20 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Ellijay, East Ellijay, Carters, Talona, Tails Creek, Blaine and
Roundtop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3475 8456 3459 8437 3447 8463 3450 8466
      3458 8465 3458 8468 3460 8471 3460 8473
      3461 8473 3461 8472 3462 8472 3462 8474
      3461 8475 3465 8478
TIME...MOT...LOC 1657Z 050DEG 17KT 3464 8457

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 6, 1:42 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
142 PM EDT FRI JUL 6 2018

GAZ009-016-061815-
Towns GA-White GA-
142 PM EDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TOWNS AND WHITE COUNTIES
UNTIL 215 PM EDT...

At 142 PM EDT...a strong thunderstorm was over Anna Ruby Falls, or 10
miles north of Cleveland...moving southwest at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Whitley Gap Shelter,
Robertstown, Blue Mountain Shelter, Mossy Creek, Camp Coleman Lake,
Anna Ruby Falls, Leaf, Smithgall Woods Conservation Are, Sautee,
Qualatchee Lake and Low Gap Shelter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3481 8367 3481 8368 3479 8368 3477 8363
      3474 8362 3469 8364 3466 8366 3462 8364
      3460 8364 3450 8370 3450 8373 3466 8388
      3472 8386 3473 8383 3477 8383 3479 8381
      3479 8378 3481 8378 3485 8374
TIME...MOT...LOC 1742Z 033DEG 9KT 3474 8370

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 6, 1:45 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
145 PM EDT FRI JUL 6 2018

GAZ014-021-022-061815-
Dawson GA-Cherokee GA-Forsyth GA-
145 PM EDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAWSON...NORTHEASTERN
CHEROKEE AND NORTHWESTERN FORSYTH COUNTIES UNTIL 215 PM EDT...

At 145 PM EDT...a strong thunderstorm was near Reavis Mountain, or 11
miles northeast of Canton...moving southwest at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Canton, Holly Springs, Ball Ground, Waleska, Free Home, Buffington,
Hickory Flat, Union Hill, Hightower, Hollis Lathem Reservoir,
Holbrook, Lathemtown, Ducktown and Reavis Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3430 8416 3419 8429 3419 8433 3417 8435
      3412 8437 3411 8442 3430 8460 3438 8442
      3438 8440 3437 8440 3438 8439 3438 8426
      3440 8426
TIME...MOT...LOC 1745Z 050DEG 11KT 3432 8432

WIND...40MPH
Special weather statement, Jul 6, 2:04 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
204 PM EDT FRI JUL 6 2018

GAZ013-014-021-061830-
Dawson GA-Cherokee GA-Pickens GA-
204 PM EDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAWSON...NORTHERN
CHEROKEE AND PICKENS COUNTIES UNTIL 230 PM EDT...

At 204 PM EDT...a line of strong thunderstorms extended from Hinton
to near Tate to Juno...and moving south at 10 mph.

  HAZARD...40 to 50 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Jasper, Dawsonville, Ball Ground, Nelson, Marblehill, Juno, Salacoa
Valley, Lake Tamarack, Hollis Lathem Reservoir, Talmadge, Tate,
Reavis Mountain, Hinton and McKee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3449 8413 3436 8410 3430 8442 3438 8466
      3444 8466 3446 8465 3450 8464 3449 8439
      3451 8415
TIME...MOT...LOC 1804Z 014DEG 7KT 3446 8457 3443 8442 3446 8421

WIND...50MPH
Special weather statement, Jul 6, 2:11 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
211 PM EDT FRI JUL 6 2018

GAZ009-061845-
Towns GA-
211 PM EDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR TOWNS COUNTY UNTIL 245 PM EDT...

At 211 PM EDT...a strong thunderstorm was over Plum Orchard Gap
Shelter, or 8 miles east of Hiawassee...moving southwest at 10 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Hiawassee, Tate City, Macedonia, Plum Orchard Gap Shelter, Titus and
Mountain Scene.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3497 8355 3495 8355 3494 8360 3492 8359
      3491 8363 3490 8363 3488 8366 3483 8366
      3482 8365 3481 8367 3489 8381 3491 8381
      3491 8384 3492 8385 3499 8357
TIME...MOT...LOC 1811Z 050DEG 7KT 3492 8361

HAIL...0.25IN
WIND...50MPH
Special weather statement, Jul 6, 2:15 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT FRI JUL 6 2018

GAZ016-061845-
White GA-
215 PM EDT FRI JUL 6 2018

...SIGNIFICANT WEATHER ADVISORY FOR WHITE COUNTY UNTIL 245 PM EDT...

At 215 PM EDT...a strong thunderstorm was over Qualatchee Lake, or
near Cleveland...moving southwest at 25 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Cleveland, Helen, Unicoi State Park, Camp Coleman Lake, Whitley Gap
Shelter, Robertstown, Anna Ruby Falls, Smithgall Woods Conservation
Are, Sautee and Qualatchee Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3475 8363 3450 8380 3451 8380 3457 8387
      3461 8386 3463 8388 3472 8386 3473 8383
      3475 8382 3476 8383 3479 8379 3480 8375
      3479 8371 3480 8369
TIME...MOT...LOC 1815Z 046DEG 24KT 3467 8381

HAIL...0.25IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 12:57 PM EDTSpecial Weather StatementFFCGilmer48 min
Jul 6, 1:42 PM EDTSpecial Weather StatementFFCWhite33 min
Jul 6, 1:45 PM EDTSpecial Weather StatementFFCCherokee30 min
Jul 6, 2:04 PM EDTSpecial Weather StatementFFCDawson, Pickens26 min
Jul 6, 2:11 PM EDTSpecial Weather StatementFFCTowns34 min
Jul 6, 2:30 PM EDTSpecial Weather StatementFFCDawson30 min
Jul 6, 2:40 PM EDTSpecial Weather StatementFFCTowns, Union35 min
Jul 6, 2:48 PM EDTSpecial Weather StatementFFCHall27 min
Jul 6, 2:51 PM EDTSevere Thunderstorm WarningFFCHall39 min
Jul 6, 2:57 PM EDTSpecial Weather StatementFFCBartow, Cherokee, Pickens33 min
Jul 6, 2:57 PM EDTSevere Thunderstorm WarningFFCUnion23 min
Jul 6, 3:15 PM EDTSpecial Weather StatementFFCDade30 min
Jul 6, 3:20 PM EDTSpecial Weather StatementFFCDawson, Lumpkin25 min
Jul 6, 3:32 PM EDTSpecial Weather StatementFFCBartow28 min
Jul 6, 3:45 PM EDTSpecial Weather StatementFFCChattooga30 min
Jul 6, 4:00 PM EDTSpecial Weather StatementFFCPolk30 min
Jul 6, 4:03 PM EDTSpecial Weather StatementFFCBanks27 min
Jul 6, 4:16 PM EDTSpecial Weather StatementFFCFulton29 min
Jul 6, 4:20 PM EDTSpecial Weather StatementFFCChattooga25 min
Jul 6, 4:33 PM EDTSpecial Weather StatementFFCWhitfield27 min
Jul 6, 4:39 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton36 min
Jul 6, 4:48 PM EDTSpecial Weather StatementFFCFloyd27 min
Jul 6, 4:56 PM EDTSpecial Weather StatementFFCMurray34 min
Jul 6, 5:00 PM EDTSevere Thunderstorm WarningFFCCatoosa, Murray, Whitfield30 min
Jul 6, 5:12 PM EDTSpecial Weather StatementFFCDeKalb, Fulton33 min
Jul 6, 5:20 PM EDTSpecial Weather StatementFFCBarrow, Clarke, Jackson, Walton25 min
Jul 6, 5:30 PM EDTSpecial Weather StatementFFCGordon, Murray30 min
Jul 6, 5:51 PM EDTSpecial Weather StatementFFCClayton24 min
Jul 6, 6:15 PM EDTSpecial Weather StatementFFCCarroll30 min
Jul 6, 6:16 PM EDTSpecial Weather StatementFFCClayton, Henry, Rockdale29 min
Jul 6, 6:18 PM EDTSevere Thunderstorm WarningFFCCarroll42 min
Jul 6, 7:04 PM EDTSpecial Weather StatementFFCTroup26 min
Jul 6, 7:21 PM EDTAreal Flood WarningFFCWhitfield3 hr
Jul 6, 7:22 PM EDTSevere Thunderstorm WarningFFCCoweta, Heard, Meriwether, Troup23 min
Jul 6, 7:48 PM EDTSpecial Weather StatementFFCHeard, Troup27 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.